MAUDE Adverse Event Report: CONMED CORPORATION UNIV. PLUS/MULTI-FUNCTION INST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION UNIV. PLUS/MULTI-FUNCTION INST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 60-5274-032 was received in opened original packaging, the reported catalog and lot numbers were verified.The device was visually inspected per drawings.The manufacturing process was reviewed regarding the origins of the defect.Visual inspection found that the sheath had become detached from the device and was able to slide along the molded tube.Inspection of the flanged end of the sheath found no evidence of damage or deformation.Possible causes of sheath detachment includes improper seating of the sheath during manufacture (misaligned or improper rotation).The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: cautions and warnings: examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the 60-5274-032 device shrink sleeve was not fixed into place.It is unknown if this was an obvious failure to the user.This was discovered before surgery and the device was not used; however, a similar failure mode has been reported within the past two years.This report is being raised on the basis of device malfunction.

Brand Name
UNIV. PLUS/MULTI-FUNCTION INST
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7910330
Report Number1320894-2018-00209
Device Sequence Number1722616
Product Code GEI
UDI-Device Identifier00653405010701
UDI-Public(01)00653405010701(17)220716(10)201707171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Catalogue Number60-5274-032
Device Lot Number201707171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1